MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.A5: ethnicity = han chinese e1: phone number = (b)(6) h3: device evaluated by mfg = device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during treatment of postpartum hemorrhage (pph), a leak was found at the anterior end of 'cook bakri postpartum balloon with rapid instillation components'.The packaging was inspected and the balloon was prepared for transabdominal placement during cesarean section in a laboring patient with weak contractions and bleeding of 400 ml.The issue was found when saline was injected to check the integrity of the balloon before placement.The procedure was completed successfully using another balloon.Reportedly, the patient's total bleeding was 500 ml postoperatively and no blood transfusion was performed.The patient's final hemostasis was successful.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during treatment of postpartum hemorrhage (pph), a leak was found at the anterior end of 'cook bakri postpartum balloon with rapid instillation components'.The packaging was inspected, and the balloon was prepared for transabdominal placement during cesarean section in a laboring patient with weak contractions and bleeding of 400 ml.The issue was found when saline was injected to check the integrity of the balloon before placement.The procedure was completed successfully using another balloon.Reportedly, the patient's total bleeding was 500 ml postoperatively and no blood transfusion was performed.The patient's final hemostasis was successful.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device were also conducted.The complaint device was returned to cook for investigation.The balloon leaked at the distal bond.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot or subassembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states, "upon removal from the package, inspect the product to ensure no damage has occurred." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence that the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause of the event could not be determined from the available information.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22850364
Report Number1820334-2025-01027
Device Sequence Number11852668
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)250725(30)1(10)14857467
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number14857467
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient Weight62 KG
Patient RaceAsian